Skip to Main content Skip to Navigation
Journal articles

Entropy-Energy inequalities and improved convergence rates for nonlinear parabolic equations

Abstract : In this paper, we prove new functional inequalities of Poincaré type on the one-dimensional torus $S^1$ and explore their implications for the long-time asymptotics of periodic solutions of nonlinear singular or degenerate parabolic equations of second and fourth order. We generically prove a global algebraic decay of an entropy functional, faster than exponential for short times, and an asymptotically exponential convergence of positive solutions towards their average. The asymptotically exponential regime is valid for a larger range of parameters for all relevant cases of application: porous medium/fast diffusion, thin film and logarithmic fourth order nonlinear diffusion equations. The techniques are inspired by direct entropy-entropy production methods and based on appropriate Poincaré type inequalities.
Document type :
Journal articles
Complete list of metadata
Contributor : Ivan Gentil Connect in order to contact the contributor
Submitted on : Wednesday, September 7, 2005 - 3:12:01 PM
Last modification on : Thursday, May 19, 2022 - 1:52:03 PM
Long-term archiving on: : Thursday, April 1, 2010 - 10:20:23 PM


  • HAL Id : hal-00008520, version 1



José A. Carrillo, Jean Dolbeault, Ivan Gentil, Ansgar Juengel. Entropy-Energy inequalities and improved convergence rates for nonlinear parabolic equations. Discrete and Continuous Dynamical Systems - Series B, American Institute of Mathematical Sciences, 2006, 6 (5), pp.1027-1050. ⟨hal-00008520⟩



Record views


Files downloads